Home » News » Lifestyle » Are Ayurvedic Medicines Safe For Children? Read To Know
1-MIN READ

Are Ayurvedic Medicines Safe For Children? Read To Know

By: Lifestyle Desk

Local News Desk

Last Updated: December 08, 2022, 18:38 IST

Delhi, India

Ayurvedic medications can have several negative effects when used improperly.

Ayurvedic medications can have several negative effects when used improperly.

Ayurvedic remedies may include significant concentrations of metals like arsenic, mercury or lead, which raises safety questions.

An old healthcare method from India, Ayurveda uses a natural and holistic approach to work towards people’s physical and mental well-being. This may be the reason some parents choose over-the-counter (OTC) Ayurvedic medications for their children, to cure and manage conditions including constipation, cold, cough and flu. But Ayurvedic medications can have several negative effects when used improperly. To assure the security and effectiveness of its treatment for youngsters, speak with a licensed naturopath or Ayurveda specialist.

To find out whether ayurvedic medicine is safe for children — its advantages, drawbacks and important safety measures you should follow, keep reading this space.

In general, using Ayurvedic medications is safe, but there aren’t many clinical studies to support their efficacy and safety.

Ayurvedic remedies may include significant concentrations of metals like arsenic, mercury or lead, which raises safety questions. As a result, you should refrain from giving your child Ayurvedic medications without first consulting an Ayurveda specialist.

Benefits

Ayurvedic remedies treat the sickness, in contrast to Western medicines — which focus on symptom reduction.

Treatment with Ayurveda frequently entails dietary, exercise and lifestyle changes for the better. If followed for the long term, these adjustments could lead to an improvement in the child’s health.

Ayurvedic remedies may strengthen the immune system, aiding in children’s healthy growth and development.

Side effects

Ayurvedic medicine overdoses might have negative effects. For instance, the laxative properties of Triphala, an Ayurvedic composition, might result in loose stools when taken in high doses.

These medications might interact with other pharmaceuticals or herbal remedies. Herbs used in Ayurvedic therapy can cause adverse responses in some youngsters.

The presence of metals like arsenic, lead and mercury in some of the Ayurvedic remedies might be dangerous.

Read all the Latest Lifestyle News here

first published:December 08, 2022, 18:38 IST
last updated:December 08, 2022, 18:38 IST
Read More